Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Norman, OK

January 18, 201532 counties in Oklahoma; 6 counties in Texas

NWS Norman, OK issued this red flag warning at Jan 18, 2015, 3:29 AM CST for 32 counties in Oklahoma; 6 counties in Texas. It took effect at Jan 18, 2015, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2015, 3:29 AM CST (09:29 UTC)
In effect from
Jan 18, 2015, 12:00 PM CST
Expired
Jan 18, 2015, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK
All 38 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 3:01 PM CSTWILDFIRE2 Wsw Meridian, OKONGOING WILDFIRE WHICH PROMPTED A FIRE WARNING. MEDIA REPORTS OF STRUCTURAL DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2599 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS84 KOUN 180929
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
329 AM CST SUN JAN 18 2015

...VERY HIGH TO EXTREME WILDFIRE DANGER SUNDAY AFTERNOON...

OKZ045-TXZ089-090-181030-
/O.CAN.KOUN.FW.A.0001.150118T1900Z-150119T0000Z/
JEFFERSON-ARCHER-CLAY-
329 AM CST SUN JAN 18 2015

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR ARCHER AND CLAY COUNTIES IN TEXAS AND JEFFERSON
COUNTY OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

FIRE DANGER WILL REMAIN VERY HIGH AGAIN TODAY DUE TO WARM
TEMPERATURES AND LOW HUMIDITY. AT THIS TIME... SUSTAINED WINDS
ARE EXPECTED TO REMAIN BELOW 20 MPH ACROSS ARCHER AND CLAY
COUNTIES TEXAS AND JEFFERSON COUNTY OKLAHOMA KEEPING CONDITIONS
BELOW CRITERIA FOR RED FLAG CRITERIA. HOWEVER... RESIDENTS IN THIS
AREA ARE STILL STRONGLY URGED TO TAKE PRECAUTIONS TO PREVENT THE 
START OR SPREAD OF WILDFIRES THIS AFTERNOON.

$$

OKZ014>019-021>025-027>029-033>040-044-TXZ083>088-181730-
/O.UPG.KOUN.FW.A.0001.150118T1900Z-150119T0000Z/
/O.NEW.KOUN.FW.W.0001.150118T1800Z-150119T0000Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER-
KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-COTTON-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
329 AM CST SUN JAN 18 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WARM TEMPERATURES.. LOW HUMIDITY AND GUSTY WINDS FOR
MUCH OF OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...NOON TO 6 PM.

* WIND...SOUTHWEST 15 TO 25 WITH GUSTS 30 TO 35 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...65 TO 73 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ011>013-020-026-030>032-042-181730-
/O.NEW.KOUN.FW.W.0001.150118T1800Z-150119T0000Z/
MAJOR-GARFIELD-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE-SEMINOLE-HUGHES-
PONTOTOC-
329 AM CST SUN JAN 18 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WARM TEMPERATURES.. LOW HUMIDITY AND GUSTY WINDS FOR
MUCH OF OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...NOON TO 6 PM.

* WIND...SOUTHWEST 15 TO 25 WITH GUSTS 30 TO 35 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...65 TO 71 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
616 
WWUS84 KOUN 181620
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1020 AM CST SUN JAN 18 2015

...VERY HIGH TO EXTREME WILDFIRE DANGER SUNDAY AFTERNOON...

OKZ011>040-042-044-TXZ083>088-190000-
/O.CON.KOUN.FW.W.0001.150118T1800Z-150119T0000Z/
MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-
MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-PONTOTOC-COTTON-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
1020 AM CST SUN JAN 18 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM...

* TIMING...NOON TO 6 PM.

* WIND...SOUTHWEST 15 TO 25 WITH GUSTS 35 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...65 TO 73 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
435 
WWUS84 KOUN 182349
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CST SUN JAN 18 2015

OKZ011>040-042-044-TXZ083>088-190100-
/O.EXP.KOUN.FW.W.0001.000000T0000Z-150119T0000Z/
MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-
LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-
MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-PONTOTOC-COTTON-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
549 PM CST SUN JAN 18 2015

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR CENTRAL AND WESTERN
OKLAHOMA...AND WESTERN NORTH TEXAS...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

WIND SPEEDS WILL CONTINUE TO DECREASE TO AROUND 10 MPH AFTER
SUNSET. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE. WIND DIRECTIONS WILL GENERALLY REMAIN FROM THE SOUTH AND
SOUTHWEST UNTIL ABOUT 11 PM TONIGHT. BY THIS TIME...THEY WILL
BECOME MORE WESTERLY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 17, 10:29 PM CST, 5 hours earlier.

Area forecast discussion, Jan 17, 10:29 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CST SAT JAN 17 2015

.DISCUSSION...
AVIATION DISCUSSION BELOW...

&&

.AVIATION...
18/06Z TAFS...VFR CONDITIONS EXPECTED. STRONG SOUTHWEST WINDS
EXPECTED TO COMMENCE AFTER 16Z...ESPECIALLY W/SW OKLAHOMA
TERMINALS WITH 25-35KT GUSTS IN THE AFTERNOON. WEAK COLD FRONT
WILL APPROACH NORTHWEST OKLAHOMA TERMINALS AROUND 00Z SHIFTING
WINDS TO LIGHT NORTHERLY. ELSEWHERE...SOUTHWEST WIND WILL QUICKLY
SUBSIDE TOWARD AND AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  33  69  38  65 /   0   0   0   0
HOBART OK         31  69  36  65 /   0   0   0   0
WICHITA FALLS TX  32  69  38  66 /   0   0   0   0
GAGE OK           30  68  33  65 /   0   0   0   0
PONCA CITY OK     30  67  34  62 /   0   0   0   0
DURANT OK         36  67  40  63 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR OKZ014>019-021>025-
     027>029-033>040-044-045.

TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR TXZ083>090.

&&

03/99/11
Hazardous weather outlook, Jan 17, 8:05 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CST SAT JAN 17 2015

OKZ004>048-050>052-TXZ083>090-190215-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
805 PM CST SAT JAN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.FIRE WEATHER...
A WARM AND DRY WEATHER PATTERN WILL CONTINUE TO PROMOTE ELEVATED
WILDFIRE SPREAD POTENTIAL SUNDAY...AS BREEZY SOUTHWEST WINDS RETURN
TO MUCH OF OKLAHOMA AND NORTH TEXAS. ANY FIRES THAT START MAY BE
DIFFICULT TO CONTAIN.

.WINTER WEATHER...
A CHANCE OF LIGHT RAIN AND SNOW WILL RETURN NEXT WEDNESDAY
AND THURSDAY...AS COLDER AIR AND A STORM SYSTEM MOVES INTO OKLAHOMA
AND TEXAS. AT THIS TIME...MOST OF THE PRECIPITATION LOOKS TO REMAIN
LIQUID...BUT SOME SNOW MAY MIX IN WEDNESDAY NIGHT INTO THURSDAY
MORNING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 6:28 PM CSTFire Weather WatchOUNBeckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 18 more9 hr

Nearby

Red Flag Warnings in Oklahoma, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.